Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 28, 2014, 3:19 AM CDT for Panola County, Rusk County, Shelby County, Texas. It was in force for 26 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 3:19 AM CDT (08:19 UTC)
- Expired
- Apr 28, 2014, 3:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Panola County, TX, Rusk County, TX, Shelby County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:22 AM CDT | TSTM WND DMG | 4 Ne Mount Enterprise, TX | TREE ACROSS FM315 |
| Apr 28, 3:30 AM CDT | TSTM WND DMG | 5 Sw Carthage, TX | TREES DOWN CR 118 |
| Apr 28, 3:35 AM CDT | TSTM WND DMG | 4 Ne Mount Enterprise, TX | TREE DOWN ON FM315 ACROSS ROADWAY |
| Apr 28, 3:40 AM CDT | HAIL 1 | Carthage, TX | 1/4 MILE SOUTH OF CARTHAGE ON US 69 AND HWY 2517 |
| Apr 28, 3:41 AM CDT | TSTM WND DMG | Gary City, TX | TREE UPROOTED AND LIMBS BROKEN |
| Apr 28, 3:43 AM CDT | TSTM WND DMG | 5 Se Carthage, TX | TREES DOWN OFF FM 699 AND FIRE REPORTED |
| Apr 28, 3:50 AM CDT | TSTM WND DMG | 5 Sse Carthage, TX | TREE DOWN NEAR WOOD ALONG CR430 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:08 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1893 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
765 WFUS54 KSHV 280819 TORSHV TXC365-401-419-280845- /O.NEW.KSHV.TO.W.0010.140428T0819Z-140428T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 319 AM CDT MON APR 28 2014 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS... PANOLA COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF CARTHAGE... RUSK COUNTY IN NORTHEAST TEXAS... * UNTIL 345 AM CDT * AT 318 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MINDEN...OR 16 MILES SOUTHEAST OF HENDERSON...MOVING NORTHEAST AT 50 MPH. * THE TORNADO WILL BE NEAR... 7 MILES SOUTHEAST OF PINEHILL BY 325 AM CDT... CARTHAGE BY 340 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. && LAT...LON 3227 9427 3197 9411 3185 9468 3201 9478 TIME...MOT...LOC 0819Z 242DEG 45KT 3198 9462 $$ 06
1 follow-up statement
073 WWUS54 KSHV 280839 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 339 AM CDT MON APR 28 2014 TXC365-401-419-280845- /O.CON.KSHV.TO.W.0010.000000T0000Z-140428T0845Z/ PANOLA TX-RUSK TX-SHELBY TX- 339 AM CDT MON APR 28 2014 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR SHELBY... RUSK AND PANOLA COUNTIES...A NEW WARNING WILL MOST LIKELY BE ISSUED/ AT 336 AM CDT...WEATHER SERVICE METEOROLOGISTS CONTINUE TO DETECT A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED NEAR GARY CITY...OR 9 MILES SOUTHWEST OF CARTHAGE...MOVING NORTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TENAHA AND WOODS PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. && LAT...LON 3227 9427 3197 9411 3185 9468 3201 9478 TIME...MOT...LOC 0839Z 242DEG 45KT 3207 9440 $$ 06
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 2:56 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 28, 2:56 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 AM CDT MON APR 28 2014
.DISCUSSION...
FAIRLY COMPLEX SURFACE PATTERN THIS MORNING WITH TROUGH OF LOW
PRESSURE ALIGNED WITH CONVECTION FROM HOPE ARKANSAS TO MARSHALL
TEXAS AND SOUTHWEST TO PALESTINE. HOWEVER...SECOND TROUGH/DRYLINE
FROM MCCALISTER OKLAHOMA TO THE DALLAS METROPLEX AND SOUTHWARD
TOWARD WACO COULD ALLOW FOR ADDITIONAL CONVECTIVE DEVELOPMENT
ACROSS SOUTHEAST OKLAHOMA INTO EAST TEXAS OVER THE NEXT COUPLE OF
HOURS. CURRENTLY HOLDING OFF ON TRIMMING BACK PORTIONS OF TORNADO
WATCH 105 DUE TO ADDITIONAL CONVECTION BEGINNING TO IGNITE JUST
NORTH OF MENA ARKANSAS...EAST OF THE AFOREMENTIONED SURFACE TROUGH
ACROSS CENTRAL TEXAS.
SURFACE AND UPPER-TROUGH ACROSS THE CENTRAL PLAINS TO MOVE VERY
LITTLE THROUGH TUESDAY AFTERNOON. THIS CREATES A COMPLICATED
FORECAST REGARDING PRECIPITATION AND POTENTIAL SEVERE WEATHER
THREAT ACROSS THE REGION. FOR TODAY...LEFT MENTION OF SEVERE
WORDING ACROSS SOUTH CENTRAL ARKANSAS AND NORTH LOUISIANA THROUGH
TODAY BASED ON THE TIMING OF EASTWARD MOVING SURFACE TROUGH FROM
CENTRAL TEXAS. DURING THE TIME OF MAXIMUM DIURNAL HEATING...COULD
SEE ISOLATED SEVERE THUNDERSTORM THREAT ACROSS THESE EASTERN ZONES
THROUGH THE EVENING HOURS TONIGHT. HOWEVER...HELD OFF ON
MENTIONING SEVERE THREAT FOR TUESDAY. SHOULD SEE THE LAST OF
SURFACE BOUNDARIES EXITING THE REGION BY TUESDAY AFTERNOON AS COOL
AND DRY HIGH PRESSURE REBUILDS FROM THE WEST.
WINDS ACROSS NORTHEAST LOUISIANA AND SOUTH-CENTRAL ARKANSAS TO
REACH LAKE WIND ADVISORY CRITERIA THIS AFTERNOON AHEAD OF WESTERN
MOST SURFACE BOUNDARY. SHOULD SEE SOUTH WINDS DIMINISH DURING THE
LATE AFTERNOON HOURS AS DIURNAL INVERSION SETS IN.
OTHERWISE...DRY CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE
FORECAST PERIOD WITH MUCH COOLER TEMPERATURES RANGING FROM HIGHS
IN THE LOW TO MID 70S AND LOWS IN THE 40S THROUGH THE END OF THE
WEEK. EXPECT A GRADUAL WARMING TREND TO BEGIN ON SATURDAY AS HIGH
PRESSURE SHIFTS EAST. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 57 78 49 71 / 30 10 20 10 10
MLU 85 61 80 51 71 / 60 30 20 10 10
DEQ 80 48 72 44 66 / 20 10 10 10 10
TXK 83 56 75 47 67 / 20 10 10 10 10
ELD 82 54 77 47 69 / 40 20 20 10 10
TYR 82 53 76 47 69 / 20 10 10 10 10
GGG 84 54 75 47 70 / 20 10 10 10 10
LFK 86 57 79 48 74 / 30 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: ARZ073.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES:
LAZ004>006-012>014-018>022.
OK...NONE.
TX...NONE.
&&
05Hazardous weather outlook, Apr 27, 12:14 PM CDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1214 PM CDT SUN APR 27 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1214 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PORTIONS OF NORTH LOUISIANA...AHEAD OF AN APPROACHING DRY LINE THAT WILL MIX EAST INTO EASTERN OKLAHOMA AND EASTCENTRAL TEXAS...AND A STRONG UPPER LEVEL STORM SYSTEM OVER THE CENTRAL PLAINS. THE AIR MASS HAS BECOME VERY UNSTABLE THIS AFTERNOON...WITH STRONG WIND SHEAR THAT WILL AID RAPID DEVELOPMENT AND ROTATION WITHIN THESE STORMS. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE...SOME OF WHICH MAY BE STRONG. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE AS WELL LATE THIS AFTERNOON AND EVENING OVER SOUTHWEST ARKANSAS AND EXTREME NORTHERN LOUISIANA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH LATE TONIGHT ACROSS SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA BEFORE WEAKENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY OVER DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND POSSIBLY SOUTHCENTRAL ARKANSAS...AS THE DRY LINE MIXES EAST INTO THESE AREAS BY AFTERNOON. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER NORTHCENTRAL LOUISIANA...AS AN UNSTABLE AIR MASS AGAIN DEVELOPS WITH STRONG HEATING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT. THE SEVERE WEATHER THREAT SHOULD DIMINISH MONDAY EVENING AS THE STORMS PUSH EAST INTO THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Apr 28, 2:15 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM HAIL HOPE 33.67N 93.59W
04/28/2014 E1.00 INCH HEMPSTEAD AR PUBLIC
PUBLIC REPORT RELAYED TO BROADCAST MEDIA.
&&
EVENT NUMBER SHV1400324
20Local storm report, Apr 28, 2:30 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL HUGHES SPRINGS 33.00N 94.63W
04/28/2014 E2.50 INCH CASS TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1400325
20Local storm report, Apr 28, 2:32 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM HAIL LINDEN 33.01N 94.36W
04/28/2014 M1.50 INCH CASS TX LAW ENFORCEMENT
FROM LINDEN PD
&&
EVENT NUMBER SHV1400326
12Local storm report, Apr 28, 2:40 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM HAIL ATLANTA 33.12N 94.16W
04/28/2014 E1.75 INCH CASS TX AMATEUR RADIO
&&
EVENT NUMBER SHV1400327
20Local storm report, Apr 28, 2:46 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 5 N FOUKE 33.33N 93.89W
04/28/2014 MILLER AR PUBLIC
POWERLINES DOWNED ALONG HWY. 71 SOUTH OF CR. 10.
&&
EVENT NUMBER SHV1400328
13Local storm report, Apr 28, 2:51 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 AM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM HAIL ATLANTA 33.12N 94.16W
04/28/2014 M2.50 INCH CASS TX PUBLIC
&&
EVENT NUMBER SHV1400329
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Wood | 53 min |
| Apr 27, 7:33 PM CDT | Tornado Warning | SHV | Camp, Morris, Titus | 27 min |
| Apr 27, 7:54 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Titus | 66 min |
| Apr 28, 12:03 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 42 min |
| Apr 28, 1:12 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 63 min |
| Apr 28, 1:25 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 50 min |
| Apr 28, 1:31 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 44 min |
| Apr 28, 2:03 AM CDT | Tornado Warning | SHV | Cherokee, Rusk | 57 min |
| Apr 28, 2:07 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 38 min |
| Apr 28, 2:40 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 50 min |
| Apr 28, 2:46 AM CDT | Tornado Warning | SHV | Panola, Rusk | 29 min |
| Apr 28, 3:31 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 59 min |
| Apr 28, 3:44 AM CDT | Tornado Warning | SHV | Panola, Shelby | 46 min |
| Apr 28, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Apr 28, 6:45 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 45 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.